MAUDE Adverse Event Report: SYNTHES GMBH LONG SCALPEL HANDLE

SYNTHES GMBH LONG SCALPEL HANDLE
Catalog Number 03.010.491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when utilizing the ans base instrument set and the tfna standard sets, numerous items broke/became faulty that caused roughly a 15 minutes of surgical delay.These items not working properly/breaking during the procedure and had to be removed from service.No fragments were left inside the patient, and the surgery was completed successfully.Additional 10-15 seconds fluoroscopy was required to assist with the procedure.There was no patient harm.Additional impacted products are captured under related complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LONG SCALPEL HANDLE
Common Device Name
SCALPEL HANDLE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key25567416
Report Number8030965-2026-06394
Device Sequence Number10250210
Product Code GDZ
UDI-Device Identifier10886982069085
UDI-Public(01)10886982069085
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2026
Supplement Date Received by Manufacturer06/22/2026
07/16/2026
Initial Report FDA Received Date06/19/2026
Supplement Report FDA Received Date06/29/2026
07/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.2MM TROCAR 210MM; 4.2MM TROCAR 210MM; HANDLE F/SCALPEL LONG; HYBRID INSERTION HANDLE; RETENT PIN SCRDRIVER QC -HEX 12/ XL25; RETENT PIN SCRDRIVER QC HEX 12/SHT/XL25; RETENTION PIN FOR SCRDRIVER SHORT / XL25; RETENTION PIN FOR SCREWDRIVER XL25; SILICONE HANDLE WITH QUICK COUPLING; T-HANDLE/CANNULATED WITH QUICK COUPLING; UNIV-CHUCK W/T-HANDLE; UNIV-CHUCK W/T-HANDLE
Patient SexUnknown